MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 2008T HD SYS. CDX BLUE STAR; Dialyzer, High Permeability With Or Without Sealed Dialysate System

ERIKA DE REYNOSA, S.A. DE C.V. 2008T HD SYS. CDX BLUE STAR; Dialyzer, High Permeability With Or Without Sealed Dialysate System
Catalog Number 191124
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); High Blood Pressure/ Hypertension (1908); Nausea (1970); Tachycardia (2095); Vomiting (2144); Hypernatremia (2242); Diplopia/Double Vision (4802)
Date of Event 05/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to fresenius technical support (ts) that a patient experienced hypernatremia during hemodialysis (hd) treatment on a fresenius 2008t machine.In an email response from the user facility, it was documented that on (b)(6) 2026, the patient had a pre-dialysis treatment sitting blood pressure (bp) of 146/92 mmhg, pulse 81, respirations 18, temperature 97.5°f, and a weight of 69.0 kg.Additionally, it was noted that standard pre-treatment safety checks were completed which included hd machine self-tests, dialysate conductivity checks, and external phoenix conductivity and ph verification.The fresenius hd machine showed conductivity of 14.0 ms/cm with verified independent meter (phoenix) conductivity of 14.0 ms/cm and ph 7.0 which were within facility parameters.There were no pre-treatment machine abnormalities or failed tests documented.It was documented that approximately 2.5 hours into the hd treatment the patient developed acute nausea, active vomiting, headache, and reported double vision, accompanied by marked hypertension and tachycardia.It was documented that the patient¿s blood pressure was 195/110 mmhg with persistent severe hypertension (range mid-160s to high-170s systolic) and tachycardia with a heart rate of 118 with a range noted as 111¿125 bpm.As a result, ultrafiltration was stopped and blood flow reduced.The patient was given oxygen at 3 l/min by nasal cannula and received clonidine 0.2 mg orally for hypertension.The treating nephrologist was notified of the event, and the hd treatment was terminated and patient¿s blood in the hd circuit was returned.The patient was transferred to the hospital for further medical management.There were limited details about the patient¿s hospital course available as the dialysis center reportedly holds limited hospital documentation.However, it was noted that the patient was treated for severe hypertension and hypernatremia with intravenous fluids and medications, per hospital protocol.The patient¿s sodium levels were monitored until they normalized.There were no other concurrent illnesses or adverse events documented.The patient was discharged from the hospital in stable condition and continued outpatient hd at the user facility on (b)(6) 2026 without any further adverse effects.It was reported that there were no alarms with the fresenius 2008t machine and there were no other reported issues related to the hd machine, conductivity or patient access.It was stated that the hd machine was pulled from service for evaluation.It was documented that post event machine testing included a review of machine operational logs, conductivity records, verification of water treatment records, preventive maintenance review, automated self-diagnostic testing, external phoenix conductivity and ph verification, and simulated dialysis with dialysate sampling.It was documented that all tests were within acceptable limits; phoenix and machine conductivity readings matched (e.G., 13.9¿14.0 ms/cm with ph 7.0) and no dialysate sodium abnormalities were detected in the collected samples during simulated treatment testing.Additionally, there were no reproducible machine malfunctions and no out-of-specification parameter was identified.The fresenius hd machine has not been returned to service and the root cause for this event remains undetermined.The root cause for this event remains unknown and additional consultation with fresenius biomedical and technical services for further investigation is pending.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hd treatment with the 2008t machine and the patient event of nausea, vomiting, double vision, hypertension, tachycardia and headache with subsequent hospitalization for hypernatremia.Currently, despite receiving new information, it cannot be determined what caused the patient¿s adverse effects to occur.There were no reported machine alarms or issues in relation to the event.Additionally, it was reported that the machine passed all pre-treatment safety checks prior to use.The fresenius 2008t machine was removed from service and put through post event testing at the associated user facility and there were no documented nonconformities.At the time of this clinical investigation, there was no documentation in the file to indicate that the hd machine malfunctioned.However, due to the temporal association between the device and the patient adverse event, the 2008t machine cannot be excluded.

Brand Name
2008T HD SYS. CDX BLUE STAR
Common Device Name
Dialyzer, High Permeability With Or Without Sealed Dialysate System
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50182372
Report Number0008030665-2026-02140
Device Sequence Number18612063
Product Code KDI
UDI-Device Identifier00840861102082
UDI-Public00840861102082
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K243237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number191124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight151 LB